Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 24, NWS Great Falls, MT

November 5, 2025Glacier County, Pondera County, Toole County, Montana

NWS Great Falls, MT issued this high wind warning at Nov 5, 2025, 8:18 PM MST for Glacier County, Pondera County, Toole County, Montana. It took effect at Nov 6, 2025, 4:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 5, 2025, 8:18 PM MST (03:18 UTC)
In effect from
Nov 6, 2025, 4:00 AM MST
Expired
Nov 6, 2025, 2:02 PM MST
In force
10 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 1:21 PM MSTNON-TSTM WND GST 638 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.3 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2025-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2025-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS75 KTFX 060318
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
818 PM MST Wed Nov 5 2025

MTZ303-061830-
/O.UPG.KTFX.HW.A.0024.251106T1100Z-251107T0100Z/
/O.NEW.KTFX.HW.W.0024.251106T1100Z-251107T0100Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Santa Rita, Ethridge, and Cut
Bank
818 PM MST Wed Nov 5 2025

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...From 4 AM to 6 PM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Ludwig
2 follow-up statements
060 
WWUS75 KTFX 060906
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
206 AM MST Thu Nov 6 2025

MTZ303-070000-
/O.CON.KTFX.HW.W.0024.251106T1100Z-251107T0100Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Santa Rita, and
Ethridge
206 AM MST Thu Nov 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 65 mph expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...An additional period of strong winds is 
  possible on Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ306-311-314-070000-
/O.NEW.KTFX.HW.A.0025.251107T2200Z-251108T1000Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-
Including the following locations: Lewistown, Zurich, Fort
Belknap, Hogeland, Chinook, Rocky Boy, Hilger, and Harlem
206 AM MST Thu Nov 6 2025

...HIGH WIND WATCH IN EFFECT
FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, and Northern Blaine County.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

Brusda
416 
WWUS75 KTFX 062102
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
202 PM MST Thu Nov 6 2025

MTZ303-062215-
/O.CAN.KTFX.HW.W.0024.000000T0000Z-251107T0100Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Cut Bank, Santa Rita, and
Ethridge
202 PM MST Thu Nov 6 2025

...HIGH WIND WARNING IS CANCELLED...

The threat has ended. There will be another round of windy 
conditions Friday morning through Friday afternoon with isolated 
wind gusts approaching 60 mph.

$$

MTZ306-311-314-071215-
/O.CON.KTFX.HW.A.0025.251107T2200Z-251108T1000Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-
Including the following locations: Chinook, Rocky Boy, Hilger,
Lewistown, Zurich, Hogeland, Fort Belknap, and Harlem
202 PM MST Thu Nov 6 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
LATE FRIDAY NIGHT...

* WHAT...West winds 25 to 40 mph, with gusts up to 60 mph possible.

* WHERE...Bears Paw Mountains and Southern Blaine, Fergus County 
  below 4500ft, and Northern Blaine County.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Watch means that there is at least a 50% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the watch period.

&&

$$

IG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 5, 4:45 PM MST, 3 hours 33 minutes earlier. Its key messages:

  • Gusty winds expected across North Central Montana on Thursday and Friday.
  • Periods of mountain snow are expected Thursday and Friday.
  • Warmer temperatures possible early next week.
Area forecast discussion, Nov 5, 4:45 PM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
445 PM MST Wed Nov 5 2025

Aviation Section Updated.

.KEY MESSAGES...

 - Gusty winds expected across North Central Montana on Thursday
   and Friday.

 - Periods of mountain snow are expected Thursday and Friday.

 - Warmer temperatures possible early next week.

&&

.DISCUSSION...
/Issued 246 PM MST Wed Nov 5 2025/

 - Meteorological Overview:

A shortwave trough will move through the region bringing breezy
conditions across North-Central Montana and a chance for mountain
snow Thursday and Friday. A dusting of snow is possible across
the northern plains late Friday into early Saturday, however,
accumulations are expected to be light and most impacts are
expected well above pass level. Cooler temperatures will persist
through the weekend before warming up above normal early next
week.

 - Forecast Confidence & Scenarios:

Wind on Thursday:

Thursday still looks to have widespread wind gusts greater than 35
mph across much of North-Central Montana but updated hi-res model
guidance took a lot of the higher probabilities of gusts over 55
mph out of the equation with some portions of Blaine county now
only having a 10-20% chance. While the general setup and 700mb
flow still suggest the potential for higher wind gusts across the
Hi-Line, there is decreasing confidence that the stronger winds
will be able to mix down and, if they do, it will be on a more
isolated basis. Strong winds sustained at 15 to 25 mph with gusts
up to 55 mph are possible across the Hi-Line but widespread
observance of higher winds is not expected at this time.

Further west, there is still a concern for wind gusts up to 65
mph along the Rocky Mountain Front including Cut Bank. As such the
high wind watch was kept with adjustments to the timing being made
based on updated model guidance.

Elsewhere, there is a 10-20% chance of wind gusts up to 60 mph in
the immediate area east of the Snowies and Judiths which is to say
that confidence in impacts is low and the more likely scenario is
an isolated one time gust in the rural portions of eastern Fergus
county. The strongest winds are really only expected at the peaks
and no high wind products are needed at this time.

The one area that will need to be monitored closely is the Hwy
200 corridor in Judith Basin county. Depending on where the
strongest winds develop, there could be a little bit of funneling
in between the Little Belts and Highwoods which could squeeze out
wind gusts up to 60 mph. The only reason this zone was not added
to the watch is because confidence in this scenario is less than
30%. That being said, this is the wild card of the day on Thursday
and should the models or observations start to trend upward then a
watch/warning may need to be considered.

Wind on Friday:

Gusty winds will continue all day Friday across North-Central
Montana with widespread gusts up to 35 mph possible. Pretty much
the same areas of concern on Thursday will remain a concern
through Friday with the Rocky Mountain Front seeing gusts up to 55
mph and the potential for some isolated gusts up to 55 mph across
portions of Judith Basin and Fergus county as well as the Bears
Paw mountains. As it stands there is higher confidence in 50+ mph
gusts on Friday compared to Thursday but there is not enough
confidence in exceeding high wind warning criteria to justify
issuing a watch at this time. But should the models continue to
trend towards stronger winds a watch may be needed.

Snow Thursday and Friday:

Snow levels Thursday morning will be at around 5500-6000ft with
accumulations over 2 inches possible above 7000ft. Some higher
elevation roads and passes in southwest Montana could get a little
slippery at times with a rain/snow mix through the late morning.
Otherwise no significant impacts are expected with the first round
of snow.

There will be a 6-10 hour lull in precipitation Thursday evening
before another push of moisture makes its way into the region.
The colder air will drop snow levels down to around 4000ft by the
Friday night into Saturday morning. With the second round there is
more of a concern for impacts at pass level with Marias Pass
potentially picking up a couple inches and a dusting of snow
possible at Monida Pass. Additionally, Hwy 191 south of Bozeman may
see anywhere from a trace to 2 inches towards the Big Sky area.
Impacts at this point in time are expected to remain minor so no
products will be issued with this forecast.

Depending on how long precipitation lingers in the area, there is
a chance for a light dusting of snow for some locations in North-
Central Montana late in the evening on Friday into early Saturday.
Generally speaking, not enough snow is expected to accumulate to
warrant any concerns at this time. But some slippery roads are
possible in the region.   -thor

&&

.AVIATION...
06/00Z TAF Period

While VFR conditions are expected to prevail over the next 24
hours, increasing winds aloft and at the surface are expected
overnight tonight through the day on Thursday. Expect overnight
LLWS and mountain wave turbulence to become more widespread and
intense through sunrise, before turning into more of a mountain
wave turbulence concern once mixing brings gusts to the surface.
Ludwig

The KWYS TAF will not be issued until airport operations resume
next spring.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  42  55  38  52 /  20   0  10  10
CTB  36  51  32  48 /  20  10  10  20
HLN  38  53  33  49 /  20  20  10  50
BZN  35  54  31  50 /  10  20  10  60
WYS  29  42  25  38 /  60  50  50  90
DLN  33  50  29  47 /  10  10  10  40
HVR  36  59  31  52 /  30   0   0  40
LWT  36  54  31  51 /  10   0   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 4 AM MST Thursday through Thursday
afternoon for Eastern Glacier, Western Toole, and Central
Pondera.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:06 AM MSTHigh Wind WatchTFXBlaine, Chouteau, Fergus, Hill24 hr
Nov 6, 12:36 PM MSTWinter Weather AdvisoryTFXBeaverhead22 hr

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.